MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.0X7MM SELF-DRILLING IMF SCREW; SCREW, FIXATION, INTRAOSSEOUS

BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.0X7MM SELF-DRILLING IMF SCREW; SCREW, FIXATION, INTRAOSSEOUS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported the intermaxillary fixation screw was difficult to remove.The patient's bone chipped when the surgeon pushed in hard.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is unconfirmed.A visual inspection of the screws showed light signs of use but overall the screws were in good working condition.Function testing was completed by inserting the screws into a testing driver handle 01-7390 lot 048760 functionally tested with 46-0011 blade lot 646650.Both screws were fully retained by the blade and then were inserted into a piece of white oak.The screws were able to penetrate the white oak fully and functioned as intended.The dhr was not reviewed as the lot number remains unknown.For this part (91-5607) and the previous one year (from the notification date) regarding an idle screw, there is a complaint rate of 0.02%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined as the complaint could not be recreated however excessive force being applied to the screw and handle could have potentially led to the bone chipping.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRAUMAONE SYSTEM 2.0X7MM SELF-DRILLING IMF SCREW
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9602290
Report Number0001032347-2020-00076
Device Sequence Number16700455
Product Code DZL
UDI-Device Identifier00841036128098
UDI-Public00841036128098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-5607
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;